MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/01455613211069353

Медицинская библиотека · Ear, nose, & throat journal · 2021

Bilateral Sensorineural Hearing Loss in the Setting of Acute Methamphetamine Overdose.

Reich Jeremy S, Sethi Harleen K, Sataloff Robert T

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Substance abuse is a rare but known cause of sensorineural hearing loss (SNHL). We report a case of acute SNHL in a 28-year-old man following an overdose of methamphetamine and incidental ingestion of fentanyl. On initial encounter, he had moderate-to-severe hearing loss in the right ear and severe-to-profound hearing loss in the left ear in addition to acute kidney injury, liver failure, and lactic acidosis. The patient was treated with a two-week course of high-dose steroids and expressed a subjective improvement in hearing. This case highlights the importance of auditory testing following a drug overdose and is one of the only documented cases of hearing loss following methamphetamine use in recent years. There is a paucity of literature regarding the mechanism causing acute SNHL secondary to methamphetamines. Proposed etiologies include neurotransmitter depletion or reduced cochlear blood flow as possible causes of ototoxicity.

Для цитирования: Reich Jeremy S, Sethi Harleen K, Sataloff Robert T. Bilateral Sensorineural Hearing Loss in the Setting of Acute Methamphetamine Overdose.. Ear, nose, & throat journal. 2021. DOI: 10.1177/01455613211069353.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.